Alert archive / Maine / Gale Watches in 2021
Gale Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Jan 14, 2021, 3:06 AM EST. It took effect at Jan 16, 2021, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 16, 2021, 6:00 AM EST
- Expired
- Jan 15, 2021, 3:38 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
240 WHUS71 KCAR 140806 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 306 AM EST Thu Jan 14 2021 ANZ050>052-141615- /O.NEW.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 306 AM EST Thu Jan 14 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Sinko
6 follow-up statements
499 WHUS71 KCAR 141120 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 620 AM EST Thu Jan 14 2021 ANZ050>052-142215- /O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 620 AM EST Thu Jan 14 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Sinko
744 WHUS71 KCAR 141447 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 947 AM EST Thu Jan 14 2021 ANZ050>052-150000- /O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 947 AM EST Thu Jan 14 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
747 WHUS71 KCAR 142117 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 417 PM EST Thu Jan 14 2021 ANZ050>052-150900- /O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 417 PM EST Thu Jan 14 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
179 WHUS71 KCAR 142301 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 601 PM EST Thu Jan 14 2021 ANZ050>052-150715- /O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 601 PM EST Thu Jan 14 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ CB
058 WHUS71 KCAR 150216 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 916 PM EST Thu Jan 14 2021 ANZ050>052-151030- /O.EXT.KCAR.GL.A.0002.210116T1100Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 916 PM EST Thu Jan 14 2021 ...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 12 feet possible on the coastal waters, and 5 to 8 feet possible on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ CB
213 WHUS71 KCAR 150838 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 338 AM EST Fri Jan 15 2021 ANZ050>052-151645- /O.UPG.KCAR.GL.A.0002.210116T1100Z-210117T0000Z/ /O.NEW.KCAR.GL.W.0002.210116T1100Z-210117T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EST Fri Jan 15 2021 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST SATURDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 AM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Jan 14, 12:26 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 14, 12:26 AM EST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1226 AM EST Thu Jan 14 2021 .SYNOPSIS... An upper level disturbance will approach tonight then cross the region Thursday. High pressure crosses the region Friday. Low pressure will lift across the region Saturday, then exit across the Maritimes Sunday through Monday. && .NEAR TERM /THROUGH THURSDAY/... 1220 AM Update: Adjusted the pops up some and brought snow showers further e into eastern Aroostook County as radar is already picking up some light returns. The latest NAM12 did show some weak convergence in the llvls to support activity. Weak mid level forcing is also associated w/the disturbance apchg from the w. Slight adjustments were made to the hrly temps to match the latest obs. Otrw, no other changes needed attm. Previous discussion: An upper level disturbance and surface trof will approach tonight then cross the region Thursday. Isolated snow showers or flurries are possible across the north and mountains mostly later tonight. A second area of isolated snow showers or flurries is possible across southeast Washington county later tonight. Little or no snow accumulation is expected across either area. Otherwise, cloudy/mostly cloudy skies will occur across the forecast area tonight. Expect isolated/scattered snow showers across the north and mountains Thursday, with isolated snow showers Downeast. Little or no snow accumulation is expected Thursday. Otherwise, skies will remain cloudy/mostly cloudy Thursday. Low temperatures tonight will range from the lower to mid 20s north, to the mid 20s interior Downeast with upper 20s to around 30 along the Downeast coast. High temperatures Thursday will range from around 30 to the lower 30s north, to the mid to upper 30s Downeast. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... A weak area of high pressure building down from the northwest will bring a partly cloudy and tranquil night Thursday night followed by a partly to mostly sunny and tranquil day on Friday. This high carries very little cold air with it so temperatures are expected to continue to average over 10 degrees above normal Thursday night into Friday. Our focus Friday night into Saturday will be on a large low pressure system approaching from the Great Lakes. Clouds will increase Friday night and some snow inland and rain along the coast will spread into the area late Friday night into early Saturday morning. The surface low will be large, weak and disorganized initially. However, energy rounding the bottom of the trough in the deep south will support the development of secondary low pressure off the Mid-Atlantic coast early Saturday morning. The secondary low will track north into the Gulf of Maine on Saturday as steadier precipitation pushes north into the area. Warmer air ahead of the low is expected to change precipitation over to rain across most of the region with snow possibly hanging on across the far north and northwest. The track of the secondary low, near the Maine/New Brunswick border, favors rain in eastern and southern areas and snow over northwestern Aroostook County. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The low will continue north of the area Saturday night as some moisture and colder air wraps in behind it. This will cause precipitation to change over to snow. However, with deep moisture thinning out a bit behind the system, any snow after the change-over will likely be light amounting to an inch or two over the north and northwest. Drier and only moderately cooler air will wrap into the area late Sunday into Sunday night ending precipitation. A strong gusty west wind will follow the low early Sunday night. Winds will then diminish late Sunday night into Monday morning as weak surface high pressure builds over. Our attention on Monday turns to an approaching trough and weak low. This low may bring some light snow or snow showers late Monday into Monday night. A new low redeveloping well east of the Mid-Atlantic coast is expected to swing well south and out to sea Monday night into Tuesday while a trailing trough keeps the area mostly cloudy with a continued chance for snow showers. Once this system exits, some significantly colder weather may begin to overspread the area on Wednesday. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR/MVFR across the north and mountains early tonight, MVFR later tonight with isolated snow showers. VFR Downeast early tonight, then VFR/MVFR late. MVFR, occasional LIFR, across the north and mountains Thursday with isolated to scattered snow showers. VFR/MVFR Downeast Thursday with isolated snow showers. Southwest/south winds 5 to 10 knots tonight. Light winds Thursday. SHORT TERM: Thursday night: MVFR north, MVFR To VFR Downeast. Light N wind. Friday: VFR. Calm air. Friday night: VFR lowering to IFR from south to north. Increasing E wind. Snow inland and rain Downeast late. Saturday: IFR to LIFR. E to NE wind. Rain and snow north. Rain Downeast. Sunday: MVFR to VFR Downeast. IFR to MVFR north. Gusty W wind. Sunday night: MVFR north. VFR Downeast Gusty W wind, diminishing late. Monday: MVFR, possibly lowering to IFR Downeast. Light N wind. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels tonight through Thursday. Isolated snow showers later tonight, then isolated snow/rain showers Thursday. SHORT TERM: A SCA will likely be needed late Friday night through Sunday for SE winds Friday night through Saturday becoming W late Saturday night through Sunday. Winds may reach gale over the offshore waters on Sunday. A SCA may continue Sunday night with winds diminishing on Monday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.